Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 8, NWS Salt Lake City, UT

June 9, 2006

NWS Salt Lake City, UT issued this red flag warning at Jun 9, 2006, 3:20 PM MDT. It took effect at Jun 10, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2006, 3:20 PM MDT (21:20 UTC)
In effect from
Jun 10, 2006, 12:00 PM MDT
Expired
Jun 10, 2006, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 092120
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 PM MDT FRI JUN 9 2006

UTZ435-437-439>441-100300-
/O.NEW.KSLC.FW.W.0008.060610T1800Z-060611T0300Z/
/O.CON.KSLC.FW.W.0007.000000T0000Z-060610T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
320 PM MDT FRI JUN 9 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT
SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT
THIS EVENING. 

THIS WARNING IS FOR THE SOUTHWEST DESERTS AND MOUNTAINS...
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...UTAHS DIXIE AND ZION
CANYON...SOUTH CENTRAL UTAH...AND GLEN CANYON RECREATION AREA
BELOW 7500 FEET.

SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL CONTINUE
INTO THIS EVENING OVER SOUTHERN UTAH. THESE WINDS WILL COMBINE
WITH RELATIVE HUMIDITIES LOWERING TO BELOW 15 PERCENT THROUGH THE
EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN
ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED
OVER THE PAST COUPLE OF DAYS...HOLDOVER IRES MAY EMERGE AS THE
HUMIDITY DROPS.

LOWER HUMIDITY IS EXPECTED IN THE WARNING AREA ON SATURDAY WITH
CONTINUED SOUTHWEST WIND GUSTS TO 30 MPH CREATING SEVERE FIRE
WEATHER CONDITIONS THROUGH SATURDAY EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-100300-
/O.CON.KSLC.FW.W.0007.000000T0000Z-060610T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
320 PM MDT FRI JUN 9 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS WARNING IS FOR THE WEST CENTRAL DESERTS BELOW 7500 FEET.

SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL CONTINUE
INTO THIS EVENING OVER SOUTHERN AND WEST CENTRAL UTAH. THESE
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES LOWERING TO BELOW 15
PERCENT THROUGH THE EARLY EVENING HOURS TO CREATE SEVERE FIRE
WEATHER CONDITIONS. IN ADDITION...WITH THE NUMEROUS LIGHTNING
STRIKES WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER
IRES MAY EMERGE AS THE HUMIDITY DROPS.

ISOLATED THUNDERSTORMS ARE POSSIBLE IN PARTS OF THE RED FLAG
WARNING THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TARDY
3 follow-up statements
000 
WWUS85 KSLC 100817
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
217 AM MDT SAT JUN 10 2006

UTZ435-437-439>441-101800-
/O.CON.KSLC.FW.W.0008.060610T1800Z-060611T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
217 AM MDT SAT JUN 10 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES
OVER SOUTHWEST UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES
435...437 AND 439 THROUGH 441...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. STRONG WINDS AND VERY LOW HUMIDITIES ARE EXPECTED
ACROSS SOUTHWEST UTAH. THIS WARNING IS FOR THE SOUTHWEST DESERTS AND
MOUNTAINS... SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...UTAHS DIXIE
AND ZION CANYON...SOUTH CENTRAL UTAH...AND GLEN CANYON RECREATION
AREA BELOW 7500 FEET WHERE FUELS ARE SUFFICIENTLY DRY.

SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP OVER
SOUTHERN UTAH TODAY. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES
LOWERING TO BELOW 15 PERCENT THROUGH THE EARLY EVENING HOURS TO
CREATE SEVERE FIRE WEATHER CONDITIONS. IN ADDITION...WITH THE
NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED OVER THE PAST
COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE AS HUMIDITIES DROP.

LOW HUMIDITY IS EXPECTED IN THE WARNING AREA ON SUNDAY WITH RE-
DEVELOPING SOUTHWEST WIND GUSTS TO 30 MPH CREATING SEVERE FIRE
WEATHER CONDITIONS AGAIN THROUGH SUNDAY EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 101718
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1118 AM MDT SAT JUN 10 2006

UTZ435-437-439>441-110000-
/O.CON.KSLC.FW.W.0008.060610T1800Z-060611T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1118 AM MDT SAT JUN 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES
ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH BELOW 7500 FEET. THIS 
WARNING INCLUDES FIRE WEATHER ZONES 435...437...AND 439 THROUGH
441...

A RED FLAG WARNING FOR STRONG SOUTHWEST WINDS AND VERY LOW
RELATIVE HUMIDITY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THIS WARNING IS IN EFFECT FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL
UTAH BELOW 7500 FEET. 

SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP
OVER SOUTHERN UTAH THIS AFTERNOON. THESE WINDS WILL COMBINE WITH
RELATIVE HUMIDITIES BELOW 15 PERCENT THROUGH THE EARLY EVENING
HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN ADDITION...
WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED OVER THE
PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE AS HUMIDITIES
DROP.

A VERY DRY AIRMASS IS EXPECTED TO REMAIN ACROSS THE AREA...AND
ALONG WITH STRONG SOUTHWEST WINDS WILL LIKELY RESULT IN SEVERE
FIRE WEATHER CONDITIONS ONCE AGAIN SUNDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN
000 
WWUS85 KSLC 102140
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 PM MDT SAT JUN 10 2006

UTZ435-437-439-440-110300-
/O.NEW.KSLC.FW.W.0009.060611T1800Z-060612T0300Z/
/O.NEW.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/
/O.CON.KSLC.FW.W.0008.000000T0000Z-060611T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
340 PM MDT SAT JUN 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS
ACROSS SOUTHWEST UTAH. THIS WARNING IS FOR FIRE WEATHER ZONES 
435...437...439 AND 440...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR
LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS ACROSS SOUTHWEST
UTAH. THIS WARNING IS FOR FIRE WEATHER ZONES 435...437...439 AND
440...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTH WINDS
ACROSS SOUTHWEST UTAH. THIS WATCH IS FOR FIRE WEATHER ZONES
435...437...439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED THE
RED FLAG WARNING THROUGH 9 PM MDT THIS EVENING. A RED FLAG HAS
ALSO BEEN ISSUED FROM 12 PM TO 9 PM MDT SUNDAY. ADDITIONALLY...A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL CONTINUE
ACROSS SOUTHERN UTAH THROUGH EARLY THIS EVENING. THESE WINDS
COMBINED WITH VERY LOW RELATIVE HUMIDITY WILL CONTINUE TO RESULT
IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. 

STRENGTHENING SOUTHWEST WINDS SUNDAY WILL COMBINE WITH THIS VERY
DRY AIRMASS AGAIN SUNDAY...ONCE AGAIN RESULTING IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS SOUTHWEST UTAH. 

STRONGER SOUTH WINDS ARE EXPECTED TO DEVELOP MONDAY
AFTERNOON...WHICH WILL LEAD TO A CONTINUED THREAT OF CRITICAL FIRE
WEATHER CONDITIONS. IT APPEARS THIS DRY AND WINDY PATTERN MAY
CONTINUE THROUGH MIDWEEK.

IN ADDITION... WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE
OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE
AS HUMIDITIES DROP.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ433-434-436-110545-
/O.NEW.KSLC.FW.W.0009.060611T1800Z-060612T0300Z/
/O.NEW.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
CENTRAL UTAH MOUNTAINS-
340 PM MDT SAT JUN 10 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR 
LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS ACROSS WEST
CENTRAL AND CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER
ZONES 433...434 AND 436...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTH WINDS
ACROSS WEST CENTRAL AND CENTRAL UTAH. THIS WATCH INCLUDES FIRE
WEATHER ZONES 433...434 AND 436...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY.
ADDITIONALLY...A FIRE WEATHER WATCH HAS BEEN ISSUED...IN EFFECT
FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

STRENGTHENING SOUTHWEST WINDS OF 15-25 MPH WITH GUSTS OF 30-35
MPH ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND EVENING. THESE
WINDS WILL COMBINE WITH A VERY DRY AIRMASS EXPECTED TO SPREAD BACK
ACROSS THE AREA...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS
SUNDAY AFTERNOON AND EVENING. 

STRONGER SOUTH WINDS ARE EXPECTED TO DEVELOP MONDAY
AFTERNOON...WHICH WILL LEAD TO A CONTINUED THREAT OF CRITICAL FIRE
WEATHER CONDITIONS. IT APPEARS THIS DRY AND WINDY PATTERN MAY
CONTINUE THROUGH MIDWEEK.

IN ADDITION... WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE
OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE
AS HUMIDITIES DROP.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ441-110300-
/O.NEW.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/
/O.CON.KSLC.FW.W.0008.000000T0000Z-060611T0300Z/
GLEN CANYON RECREATION AREA/LAKE POWELL-
340 PM MDT SAT JUN 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS.
THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 441...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTH WINDS.
THIS FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED THE
RED FLAG WARNING THROUGH 9 PM MDT THIS EVENING. ADDITIONALLY...A
FIRE WEATHER WATCH HAS BEEN ISSUED...IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP
OVER SOUTHERN UTAH THROUGH THIS EVENING. THESE WINDS WILL COMBINE
WITH RELATIVE HUMIDITIES BELOW 15 PERCENT THROUGH THE EARLY
EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN
ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE
OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE
AS HUMIDITIES DROP.

DESPITE A VERY DRY AIRMASS EXPECTED TO REMAIN ACROSS THE
AREA...WINDS ARE EXPECTED TO DIMINISH SOMEWHAT
SUNDAY...DIMINISHING THE FIRE WEATHER THREAT SOMEWHAT. SEVERE FIRE
WEATHER CONDITIONS ARE ONCE AGAIN EXPECTED MONDAY AFTERNOON AND
EVENING...AS STRONG SOUTH WINDS SPREAD ACROSS THE AREA. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ420-431-432-438-445>449-110545-
/O.NEW.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
HENRY MOUNTAINS-GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
340 PM MDT SAT JUN 10 2006

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTH WINDS
ACROSS MUCH OF WESTERN...CENTRAL AND SOUTHEAST UTAH. THIS FIRE
WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 
420...431...432...438 AND 445 THROUGH 449...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR MUCH OF WESTERN...CENTRAL AND SOUTHEASTERN
UTAH. 

STRENGTHENING SOUTHERLY WINDS MONDAY ARE EXPECTED TO COMBINE
WITH A VERY DRY AIRMASS...RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS. THIS WINDY AND DRY PATTERN IS EXPECTED TO REMAIN IN
PLACE THROUGH MIDWEEK. 

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 9, 10:55 AM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 9, 10:55 AM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1055 AM MDT FRI JUN 9 2006

.SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA TODAY. A
COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST THIS AFTERNOON
AND THEN SWEEP ACROSS NORTHERN PORTIONS OF THE AREA TONIGHT. AN
UPPER RIDGE WILL BUILD BACK OVER THE REGION DURING THE WEEKEND.

&&

.DISCUSSION...A COUPLE OF SHORTWAVE TROUGHS EVIDENT ON WV IMAGERY
ARE MOVING ACROSS THE CWA THIS MORNING. THE FIRST FEATURE PRODUCED
PERIODS OF HEAVY RAIN ALONG THE WASATCH FRONT AND WASATCH MOUNTAINS
THIS MORNING AND IS CURRENTLY AFFECTING EXTREME NORTHEAST UTAH AND
SOUTHWEST WYOMING...ALTHOUGH THERE ARE STILL SOME TRAILING SHOWERS
OVER JUST EAST OF THE SALT LAKE VALLEY AREA. MOST OF THE PRECIP
ASSOCIATED WITH THIS DISTURBANCE SHOULD EXIT THE AREA BY EARLY
AFTERNOON. THE SECOND FEATURE IS CURRENTLY MOVING INTO THE WESTERN
UTAH DESERTS FROM NEVADA. THIS WAVE IS EXPECTED TO TRACK IN A MORE
NORTHERLY DIRECTION AS A TROUGH OVER THE PACIFIC NORTHWEST DIGS.
HOWEVER...IT STILL LOOKS LIKE IT IS ON TRACK TO IMPACT AT LEAST THE
NORTHERN WASATCH FRONT...IF NOT THE SALT LAKE VALLEY. A JET STREAK
MOVING INTO WESTERN UTAH IS HELPING TO ORGANIZE AND SUSTAIN THE
CONVECTION.

ACTIVITY SHOULD WANE A BIT OVER THE WEST BEHIND THE SECOND
WAVE...BUT THE FOCUS WILL SHIFT MORE TOWARDS THE EAST AS THE JET
STREAK MOVES OVER THAT AREA. STILL SEEING FAIRLY HIGH PRECIPITABLE
WATER THERE...OVER 0.8 INCHES MOST AREAS PER GOES-DERIVED IMAGERY.
HAVE BUMPED UP POPS A BIT FOR TODAY AS A RESULT...MAINLY CENTRAL AND
EASTERN PORTIONS. GIVEN THE MOISTURE AND JET SUPPORT...ISOLATED
SEVERE NOT OUT OF THE QUESTION FOR TODAY. THE EXTREME SOUTH MAY SEE
ISOLATED CONVECTION THIS AFTERNOON WITH THE TAIL END OF THE JET
STREAK.

THE TROUGH OVER THE PACIFIC NORTHWEST WILL SEND A COLD FRONT ACROSS
THE AREA LATE THIS EVENING. THE FRONT LOOKS TO MAKE IT THROUGH ABOUT
THE NORTHWESTERN THIRD OF UTAH BEFORE STALLING OUT AND WEAKENING.
EXPECT TO SEE A LINE OF THUNDERSTORMS DEVELOP NEAR THE BOUNDARY.
AS THE FRONT WEAKENS...PRECIP LOOKS TO TAPER OFF BY TOMORROW
AFTERNOON. A WARMER AND DRIER SOUTHWEST FLOW THEN RETURNS TO THE
AREA ON SUNDAY.

&&

.AVIATION...AN AREA OF THUNDERSTORMS OVER THE WEST DESERTS COULD
IMPACT THE KSLC TERMINAL BEGINNING NEAR 18Z. EXPECT PERIODS OF MVFR
VIS AND CIGS WITH THESE STORMS. THESE STORMS COULD STRENGTHEN AND
PRODUCE STRONG WIND GUSTS...WITH A 10 PERCENT CHANCE THAT THESE
GUSTS WILL EXCEED 40KTS AT THE KSLC TERMINAL THROUGH AROUND 22Z.
OUTSIDE OF THUNDERSTORMS...SOUTH WINDS OF 15-20KTS ARE EXPECTED TO
PREVAIL TODAY.

&&

.FIRE WEATHER...DRIER AIR WILL MIX INTO SOUTHWEST UTAH THIS AFTERNOON
AND EVENING. WARM AIR MASS IN PLACE SHOULD RESULT IN CRITICAL FIRE
WEATHER CONDITIONS WHEN DEWPOINTS LOWER AND AT THE SAME TIME
SOUTHWEST WIND GUSTS TO 30 MPH OCCUR AHEAD OF THE APPROACHING
PACIFIC TROUGH. THIS MAY TAKE UNTIL THE 22-03Z TIME FRAME AS
CONSEQUENCE SHORT WAVE EJECT FROM THE MEAN UPPER TROUGH DROPPING
INTO NORTHERN NEVADA. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN
THE WARNING AREA ESPECIALLY ZONE 434...435...440...437 WHICH COULD
HAVE WETTING RAIN. SUFFICIENT MOISTURE AND WEAK INSTABILITY REMAINS
IN THESE AREAS BEFORE THE STRONGER DRYING ARRIVES EARLY THIS EVENING.

FOR THE NORTH... SECONDARY SHORT WAVE TROUGH NEAR CENTRAL NEVADA
BORDER WILL SEND ANOTHER WAVE OF CONVECTION ACROSS NORTHWEST UTAH
NEAR MIDDAY...THEN A BREAK MID TO LATE AFTERNOON. COLD FRONT THAT
ARRIVES MID EVENING OVER THE GSL WILL DROP INTO WEST CENTRAL UTAH
AND DRAG A LINE OF THUNDERSTORMS INTO THAT REGION. LOW LEVEL COLD
FRONT WILL STALL OVER NORTH CENTRAL UTAH NEAR DUGWAY EARLY SATURDAY.
EXPECT WETTING RAINS AND LOCALLY HEAVY RAIN IN NORTHERN WITH MIDDAY
WAVE AND WITH THE COLD FRONT THIS EVENING AND OVERNIGHT. EASTERN
UTAH SHOULD FILL IN WITH SCATTERED THUNDERSTORMS THIS AFTERNOON.

&&

.HYDRO...PERIODS OF HEAVY RAIN WILL CONTINUE OVER PORTIONS OF
NORTHERN UTAH THROUGH THIS EVENING. THE ADDITIONAL RAIN TODAY MAY
LEAD TO FLOODING IN AREAS SATURATED BY LAST EVENINGS RAINFALL. IN
ADDITION...RIVERS ARE QUITE HIGH DUE TO ONGOING SNOWMELT. STEEP
TERRAIN ALONG THE WASATCH FRONT...AREAS OF RECENT MUD/DEBRIS FLOWS
AND AREAS BURNED BY WILDFIRES IN THE LAST FEW YEARS ARE OF
PARTICULAR CONCERN FOR TODAY. A FLASH FLOOD WATCH REMAINS IN EFFECT.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON FRIDAY TO 9 PM FRIDAY FOR UTZ434-
     435-437 AND 439>441.

     FLASH FLOOD WATCH UNTIL 9 PM FRIDAY FOR UTZ002-UTZ003-UTZ004-
     UTZ006-UTZ007-UTZ008.

WY...NONE.
&&

CHENG/TARDY
Hazardous weather outlook, Jun 9, 3:00 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT FRI JUN 9 2006

UTZ001>021-WYZ021-101300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
300 PM MDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

A MOIST AIRMASS OVER THE OUTLOOK AREA WILL LEAD TO WIDESPREAD
SHOWERS AND THUNDERSTORMS TODAY. LOCAL HEAVY RAIN...HAIL AND STRONG
WINDS ARE POSSIBLE OVER NORTHERN AND CENTRAL UTAH. FOR SOUTHERN
UTAH...THE AIRMASS WILL DRY TODAY WITH BREEZY SOUTHWEST WINDS. THIS
WILL LEAD TO SEVERE FIRE WEATHER CONDITIONS. SEE APPROPRIATE WATCHES
AND WARNINGS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DRY SOUTHWEST FLOW WILL BE OVER THE OUTLOOK AREA FOR THE WEEKEND
AND NEXT WEEK. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH
LITTLE OR NO RAINFALL. SEVERE FIRE WEATHER CONDITIONS WILL BE
POSSIBLE AGAIN ON SATURDAY OVER SOUTHERN UTAH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:22 PM MDTSevere Thunderstorm WarningSLCSanpete, Utah, Wasatch23 min
Jun 8, 8:59 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake31 min
Jun 8, 9:37 PM MDTSevere Thunderstorm WarningSLCMorgan, Summit38 min
Jun 8, 10:26 PM MDTFlash Flood WarningSLCSalt Lake6 hr
Jun 9, 4:16 AM MDTFlash Flood WatchSLC17 hr
Jun 9, 2:10 PM MDTSevere Thunderstorm WarningSLCJuab, Sanpete, Utah35 min
Jun 9, 2:43 PM MDTSevere Thunderstorm WarningSLCUtah32 min
Jun 9, 2:46 PM MDTSevere Thunderstorm WarningSLCCarbon29 min
Jun 9, 3:28 PM MDTSevere Thunderstorm WarningSLCCarbon32 min
Jun 9, 3:33 PM MDTSevere Thunderstorm WarningSLCJuab42 min
Jun 9, 3:50 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele40 min

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.